Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 16, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 24, 2001, 10:07 AM CST for Denton County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 24, 2001, 10:07 AM CST (16:07 UTC)
- Expired
- Feb 24, 2001, 11:00 AM CST
- In force
- 53 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 71 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 10:30 AM CST | Thunderstorm Wind 52 E | Lewisville, TX | Interstate 35 was closed for a while due to downed power lines. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 7:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1959 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 4.6
- Supercell composite
- 18.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 241608 SVRFTW TXC121-241700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1007 AM CST SAT FEB 24 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DENTON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1100 AM CST * AT 1007 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER KRUM...OR ABOUT 7 MILES WEST OF DENTON... MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DENTON AROUND 1015 AM CST AUBREY...KRUGERVILLE AROUND 1040 AM CST DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN Ad STURDY STRUCTURE UNTIL THE STORM PASSES. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. LAT...LON 3324 9739 3312 9724 3304 9692 3337 9697
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 10:04 AM CST, 3 minutes earlier.
Area forecast discussion, Feb 24, 10:04 AM CST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1004 AM CST SAT FEB 24 2001 QUICK UPDATE TO ZONES IN ORDER TO ADJUST POPS...SKY CONDITIONS WESTERN AREAS...AND ADJUST POPS P A LITTLE ELSEWHERE. WILL UPDATE AGAIN LATER AS THE SQUALL LINE PROGRESSES EASTWARD. 75 .FTW...WIND ADVISORY AREAWIDE TODAY THROUGH 600 PM.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 7:20 PM CST | Flash Flood Warning | FWD | Parker | 115 min |
| Feb 24, 6:57 AM CST | Severe Thunderstorm Warning | FWD | Fannin | 48 min |
| Feb 24, 8:39 AM CST | Severe Thunderstorm Warning | FWD | Comanche | 51 min |
| Feb 24, 9:05 AM CST | Severe Thunderstorm Warning | FWD | Montague, Wise | 55 min |
| Feb 24, 9:27 AM CST | Severe Thunderstorm Warning | FWD | Hood, Parker | 63 min |
| Feb 24, 9:42 AM CST | Severe Thunderstorm Warning | FWD | Cooke | 48 min |
| Feb 24, 9:59 AM CST | Severe Thunderstorm Warning | FWD | Tarrant | 61 min |
| Feb 24, 10:21 AM CST | Severe Thunderstorm Warning | FWD | Grayson | 39 min |
| Feb 24, 10:26 AM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas | 64 min |
| Feb 24, 10:35 AM CST | Severe Thunderstorm Warning | FWD | Johnson | 55 min |
| Feb 24, 11:04 AM CST | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 56 min |
| Feb 24, 11:12 AM CST | Severe Thunderstorm Warning | FWD | Rockwall | 48 min |
| Feb 24, 11:59 AM CST | Severe Thunderstorm Warning | FWD | Delta, Lamar | 61 min |
| Feb 24, 11:59 AM CST | Severe Thunderstorm Warning | FWD | Hunt | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.